Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

severe sudden off-time

sinemet neupro off-time

  • Please log in to reply
6 replies to this topic

#1 jolo

jolo

    Newbie

  • Members
  • Pip
  • 8 posts
  • Locationcanada

Posted 28 October 2013 - 02:04 PM

Have had tremor intensive Parkinson's since 2001, 76 yo, live alone. Diagnosed by three different Neuro's (two of them movement specialists) Tremor, stiffness, etc, effects mainly right side. I also have ET, not bad though. Started Sinemet Feb 2012, 3 x 100mg/d, 5 hr apart, increased to 150mg in Nov 2012. Worked fine until Mar 2013. then it would work for an hour or two then turn off and many times not kick-in at all. I had never before experienced off-time so thought I had developed an allergy to the med. The sad part is if my first dose at 8am does not kick-in then my day is pretty well shot. My off-time is dramatic. It comes on within one to two hours with a sudden increase in severe tremor, slowness of movement, difficulty sitting and standing, shuffling gait and no energy for daily tasks. The strange thing is that I feel OK in the mornings with only slight tremor and movements OK. I am aware that if I don't take the Sinemet I will become weaker so I prolong it until 2 pm then suffer through the afternoon 3 x 100mg 3 hr apart. I am wondering if any of the experts on this forum have had a similar experience and are able to offer some advice as my Neuro apt is several months down the road. Neupro/Rotigitone patch is now available in Canada, would that help? Any other advice is appreciated! Thank You.



#2 Jlc

Jlc

    Advanced Member

  • Members
  • PipPipPip
  • 115 posts

Posted 28 October 2013 - 03:38 PM

Hello,


I am sure many people here will be willing and able to help you with your issue, but I would urge you to copy paste your question in the "ask the doctor" part of this forum as Dr Okun would most likely give you a more detailed response.


James

#3 Rogerstar1

Rogerstar1

    Advanced Member

  • Members
  • PipPipPip
  • 1,464 posts
  • LocationWashington, DC

Posted 28 October 2013 - 04:27 PM

When my 'off' times became 'frozen times' I increased my Sinemet dosages with good effect.  This was possible because my neurologist directed  me to take my L-dopa on an as needed basis.  Perhaps dividing each pill into two and taking each  half pill at closer intervals would work for you.  If the amount you currently ingest no longer provides adequate reilef  I think your doctor will increase your prescription.  Ask that he prescribe adequately. All the best to you...I know what you are going through.       R.         



#4 Rogerstar1

Rogerstar1

    Advanced Member

  • Members
  • PipPipPip
  • 1,464 posts
  • LocationWashington, DC

Posted 28 October 2013 - 07:33 PM

Point I forgot to make earlier: In stage four you can move from marginally functioning  and slowly ambulatory to 'flat on the floor" 98% paralysis in all four limbs in 8 minutes.   It's normal.  Typing this I look across the room at the spot where I spent hours on the floor stuck/caught half way back from the toilet to my bed when one more footstep was impossible.  A line of yellow Sinemet pills remains within reach atop the base board  awaiting my resumed decline to such horrors.  Wearing off happens fast when you run low of dopamine producing neurons.   As noted supra, my very best wishes to you, Jolo.


Edited by Rogerstar1, 28 October 2013 - 07:43 PM.


#5 johnnys

johnnys

    Advanced Member

  • Members
  • PipPipPip
  • 211 posts
  • Locationnys

Posted 08 November 2013 - 12:30 PM

Recently I have tried to take the sinemet on a empty stomach ,maybe a cracker or two.I then wait a hour before I eat especially any protein. A tall glass of water also.

 

it seems to make the sinemet work better and last longer if i do this .

 

I went hunting saturday and didnt get stiff much. I was stiff after the hour drive home though in the evening.



#6 Beau's Mom

Beau's Mom

    Advanced Member

  • Members
  • PipPipPip
  • 1,383 posts
  • LocationSeattle, WA

Posted 08 November 2013 - 03:34 PM

Rogerstar1, do you take regular carb/levo tablets or the kind that dissolves under your tongue (brand name Parcopa)?  Since I started the ones that dissolve I have a much quicker response time. The MDS started using them when I began to have difficulty swallowing. Being stage three moving into early stage four, not having to wait for the regular tablets to dissolve has saved my bacon more than once.

 

Dianne


Dianne

I am not a human being trying to have a spiritual experience; I am a spiritual being having a (sometimes difficult) human experience.

#7 Jlc

Jlc

    Advanced Member

  • Members
  • PipPipPip
  • 115 posts

Posted 08 November 2013 - 08:02 PM

Wow, it sounds like the l-dopa inhaler would be great for you, Roger. I hope that it hits the market soon and that it helps you with your struggles.

James





Also tagged with one or more of these keywords: sinemet, neupro, off-time

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users